Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 21, 2012, 10:31 PM CDT for Jeff Davis County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2012, 10:31 PM CDT (03:31 UTC)
- Expired
- Oct 21, 2012, 11:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
County Jeff Davis County, TX
The radar
The El Paso radar (KEPZ), 240 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2882 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS84 KMAF 220331 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1031 PM CDT SUN OCT 21 2012 TXZ057-074-080-220400- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 1031 PM CDT SUN OCT 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING NORTHWESTERN PRESIDIO...SOUTH CENTRAL CULBERSON AND WESTERN JEFF DAVIS COUNTIES UNTIL 1100 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF VALENTINE AT 1030 PM CDT...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH AND SMALL HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3105 10452 3071 10410 3046 10461 3067 10481 TIME...MOT...LOC 0330Z 227DEG 39KT 3066 10457 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 21, 6:51 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 21, 6:51 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 651 PM CDT SUN OCT 21 2012 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING TONIGHT AFTER 06Z FOR ALL OF THE TERMINALS. MOST LIKELY AREAS TO SEE THUNDERSTORMS WILL BE MAF AND INK. LOW CEILINGS WILL BE POSSIBLE FOR MAF MONDAY MORNING. WINDS WILL BE FAIRLY LIGHT OUT OF THE SOUTH TO SOUTHWEST AND WILL BECOME VARIABLE OVERNIGHT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 80
Hazardous weather outlook, Oct 21, 5:00 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 PM CDT SUN OCT 21 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-222200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 500 PM CDT SUN OCT 21 2012 /400 PM MDT SUN OCT 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT FROM SOUTHEAST NEW MEXICO AND THE VAN HORN REGION... ACROSS THE TRANS PECOS... EXTENDING EAST THROUGHOUT THE PERMIAN BASIN. SOME OF THESE STORMS MAY BE STRONG WITH ONE OR TWO BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WIND POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON WEDNESDAY MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT WILL RESULT IN INCREASED FIRE WEATHER CONCERNS OVER SOUTHEAST NEW MEXICO... THE TRANS PECOS AREA... AND THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT ACROSS THE UPPER TRANS PECOS OR PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 21, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1031 PM CDT SUN OCT 21 2012 TXZ057-074-080-220400- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 1031 PM CDT SUN OCT 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING NORTHWESTERN PRESIDIO...SOUTH CENTRAL CULBERSON AND WESTERN JEFF DAVIS COUNTIES UNTIL 1100 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF VALENTINE AT 1030 PM CDT...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH AND SMALL HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3105 10452 3071 10410 3046 10461 3067 10481 TIME...MOT...LOC 0330Z 227DEG 39KT 3066 10457
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:59 PM CDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| Oct 21, 11:27 PM CDT | Special Weather Statement | MAF | Reeves | 48 min |
| Oct 22, 12:15 AM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Oct 22, 12:38 AM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 52 min |
| Oct 22, 1:10 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 50 min |
| Oct 22, 1:51 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 54 min |
| Oct 22, 2:47 AM CDT | Special Weather Statement | MAF | Dawson, Martin | 28 min |
| Oct 22, 3:36 AM CDT | Special Weather Statement | MAF | Andrews, Borden, Dawson, Howard, Martin | 39 min |
| Oct 22, 4:32 AM CDT | Special Weather Statement | MAF | Borden, Dawson, Martin, Scurry | 58 min |
| Oct 22, 5:22 AM CDT | Special Weather Statement | MAF | Andrews | 23 min |
| Oct 22, 5:35 AM CDT | Special Weather Statement | MAF | Borden, Dawson, Martin | 55 min |
| Oct 22, 5:50 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 14 min |
| Oct 22, 6:05 AM CDT | Special Weather Statement | MAF | Borden, Dawson, Howard, Martin | 55 min |
| Oct 22, 6:32 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 58 min |
| Oct 22, 6:59 AM CDT | Special Weather Statement | MAF | Borden, Howard | 46 min |
| Oct 22, 7:02 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 58 min |
| Oct 22, 7:12 AM CDT | Special Weather Statement | MAF | Glasscock | 63 min |
| Oct 22, 7:54 AM CDT | Special Weather Statement | MAF | Howard | 36 min |
| Oct 22, 8:06 AM CDT | Special Weather Statement | MAF | Glasscock | 24 min |
| Oct 22, 8:35 AM CDT | Special Weather Statement | MAF | Mitchell | 25 min |
| Oct 22, 9:01 AM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
| Oct 22, 9:31 AM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.